Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    pain turned to numbness
    avatar
    tleebl posted:
    hi, I am 35 year old male I have nerve damage that causes pain down my legs,in my back and shoulder.I take oxycodone,baclofen,gabapentin and ibu. Two days ago I woke up with no pain instead I have numbness and stiffness and my limbs are slow to respond. What could cause the change?
    Reply
     
    avatar
    bj1208 responded:
    hi and welcome to the support group -

    I have nerve damage in both legs. the pains will change from pain/tingling/numbness/cold etc. sometimes it will depend on what I have been doing and what part of my back is being irritated as the discs play a part in the pains on where they run down your legs (inside, outside, backside, frontside) most of my nerve damage is in the L4 and L5 so I have pains on the outside and inside of my legs.

    Pain meds do nothing for nerve damage - it's best if you discuss either Neurontin (Gabapentin is generic) or Lyrica - both these meds have been proven to help with nerve damage pains. Both meds MUST be started out on a low dose for a couple of weeks then slowly increased over several months until a therapeutic dose has been attained.

    Hope this helps~~
    ~~ Click on my name or picture and read my story ~~

    Take care ~~ God Bless ~~

    ~~ Joy ~~
     
    avatar
    dianer01 replied to bj1208's response:
    Thanks for your reply on this Joy.

    I thought I was going nuts. Some days my feet are more "annoyed" than others. Some times they burn, some times they have stabbing pains and some days they are just there. Every once in a while my feet really give me fits and then I panic and worry and I think I make them feel worse.

    I haven't been on lyrica for several years and the cost is pretty high even with insurance but it may be time to whine to my doc again.

    di
     
    avatar
    bj1208 replied to dianer01's response:
    Hi DI -

    When you do see your doc again be sure and describe the exact areas where you feel this as it does point to specific discs that are acting up. Even with my L5 disc gone and a plate there the majority of my nerve damage is felt on the outside leg area. L4 is the inside leg area. and the areas of the foot that it bothers too!!

    see website - scroll down to diagram 4 - this outlines the nerve roots etc.

    http://www.aafp.org/afp/1999/0201/p575.html

    My Pain doc always asks where I feel the pains etc in my legs and when I show him he will tell me which discs are affecting it. and then the other pain doc that does the wonderful EMG and Nerve Conduction Test will tell me which discs are causing me the most pains in my legs. It's great when they understand and know what we go thru.

    I had forgotten you were on Lyrica - have you tried Neurontin especially since they have a generic, Gabapentin?? Here in mid-west the usual and customary charge is about $300 for 180 tabs (no RX insurance) but since I get mine at independent pharmacies I pay $90 which is not too bad~~

    Take care DI~~
    ~~ Click on my name or picture and read my story ~~

    Take care ~~ God Bless ~~

    ~~ Joy ~~


    Helpful Tips

    yoga
    try yoga for sure the positions and stretches help alot. u will feel relief but do not stop just continue doing it More
    Was this Helpful?
    1 of 4 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Spine Center